Alert archive / Nebraska / Wind Advisories in 2009

Wind Advisory 4, NWS Hastings, NE

February 8, 200924 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind advisory at Feb 8, 2009, 2:52 PM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Feb 9, 2009, 9:00 AM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2009, 2:52 PM CST (20:52 UTC)
In effect from
Feb 9, 2009, 9:00 AM CST
Expired
Feb 9, 2009, 9:38 PM CST
In force
13 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2009-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2009-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1377 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 082052
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
252 PM CST SUN FEB 8 2009

...STRONG SOUTH TO SOUTHWEST WINDS ON MONDAY...

KSZ005>007-017>019-NEZ074>077-084>087-090500-
/O.NEW.KGID.WI.Y.0004.090209T1500Z-090210T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-KEARNEY-ADAMS-CLAY-
FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...MINDEN...HASTINGS...
CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
252 PM CST SUN FEB 8 2009

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST MONDAY. 

A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS THE CENTRAL PLAINS
ON MONDAY RESULTING IN GUSTY SOUTH TO SOUTHWEST WINDS. THE
STRONGEST WINDS WILL FOCUS SOUTH OF INTERSTATE 80 AND EAST OF HIGHWAY
183.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

WESELY
6 follow-up statements
000 
WWUS73 KGID 090310
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
910 PM CST SUN FEB 8 2009

...STRONG SOUTH TO SOUTHWEST WINDS ON MONDAY...

KSZ005>007-017>019-NEZ074>077-084>087-091100-
/O.CON.KGID.WI.Y.0004.090209T1500Z-090210T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-KEARNEY-ADAMS-CLAY-
FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...MINDEN...HASTINGS...
CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
910 PM CST SUN FEB 8 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST MONDAY...

STRONG SOUTH TO SOUTHWEST WINDS OF 30 TO 35 MPH...WITH GUSTS TO
AROUND 45 MPH ARE EXPECTED TO DEVELOP BY MID MORNING ON MONDAY.
THE STRONG WINDS WILL THEN CONTINUE THROUGH THE AFTERNOON BEFORE
SUBSIDING TOWARDS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 091054
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
454 AM CST MON FEB 9 2009

KSZ005>007-017>019-NEZ074>077-084>087-091900-
/O.CON.KGID.WI.Y.0004.090209T1500Z-090210T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-KEARNEY-ADAMS-CLAY-
FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...MINDEN...HASTINGS...
CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
454 AM CST MON FEB 9 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON...

SOUTH WINDS ARE EXPECTED TO INCREASE TO 30 TO 35 MPH WITH GUSTS TO
AROUND 45 MPH THIS MORNING. DURING THE AFTERNOON THE WINDS WILL
TURN TO THE SOUTHWEST...THEN DIMINISH THIS EVENING. 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39
MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 091753 AAA
NPWGID

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1153 AM CST MON FEB 9 2009

KSZ005>007-017>019-NEZ074>077-084>087-100000-
/O.CON.KGID.WI.Y.0004.000000T0000Z-090210T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-KEARNEY-ADAMS-CLAY-
FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...MINDEN...HASTINGS...
CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
1153 AM CST MON FEB 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

LOOK FOR SUSTAINED SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH
OCCASIONAL GUSTS UP TO 45 MPH TO BE POSSIBLE THIS AFTERNOON ACROSS
NORTH CENTRAL KANSAS AND PORTIONS OF SOUTH CENTRAL NEBRASKA
GENERALLY SOUTH OF HIGHWAY 6. WINDS ARE THEN EXPECTED TO EASE
BELOW ADVISORY CRITERIA BY SUNSET THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39
MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 092146
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
346 PM CST MON FEB 9 2009

NEZ039>041-046>049-060>064-072-073-082-083-100600-
/O.EXB.KGID.WI.Y.0004.000000T0000Z-090210T0600Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-FURNAS-HARLAN-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...BEAVER CITY...
ALMA
346 PM CST MON FEB 9 2009

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

LOOK FOR NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS UP
TO 45 MPH TO BE POSSIBLE LATE THIS AFTERNOON THROUGH EARLY THIS
EVENING. WINDS WILL GRADUALLY EASE BELOW ADVISORY CRITERIA DURING
THE MID TO LATE EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ005>007-017>019-NEZ074>077-084>087-100600-
/O.EXT.KGID.WI.Y.0004.000000T0000Z-090210T0600Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-KEARNEY-ADAMS-CLAY-
FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...MINDEN...HASTINGS...
CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
346 PM CST MON FEB 9 2009

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

LOOK FOR NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS UP
TO 45 MPH TO BE POSSIBLE LATE THIS AFTERNOON THROUGH EARLY THIS
EVENING. WINDS WILL GRADUALLY EASE BELOW ADVISORY CRITERIA DURING
THE MID TO LATE EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 100212
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
812 PM CST MON FEB 9 2009

KSZ005>007-017>019-NEZ060>064-072>077-082>087-100315-
/O.CAN.KGID.WI.Y.0004.000000T0000Z-090210T0600Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-BUFFALO-HALL-
HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-
HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...FRANKLIN...
RED CLOUD...SUPERIOR...NELSON...HEBRON
812 PM CST MON FEB 9 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND
ADVISORY. 

WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS OF 35 TO 40
MPH WILL PERSIST FOR ANOTHER COUPLE OF HOURS...HOWEVER SPEEDS ARE
EXPECTED TO REMAIN BELOW ADVISORY LEVELS. THEREFORE...THE WIND
ADVISORY HAS BEEN CANCLLED.

$$

NEZ039>041-046>049-100600-
/O.CON.KGID.WI.Y.0004.000000T0000Z-090210T0600Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA
812 PM CST MON FEB 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH...WITH OCCASIONAL GUSTS
UP TO 45 MPH REMAIN POSSIBLE THROUGH LATE THIS EVENING. WINDS WILL
GRADUALLY EASE BELOW ADVISORY CRITERIA BY MIDNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 100338
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
938 PM CST MON FEB 9 2009

NEZ039>041-046>049-100445-
/O.CAN.KGID.WI.Y.0004.000000T0000Z-090210T0600Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA
938 PM CST MON FEB 9 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND
ADVISORY. 

WIND GUSTS NEAR 35 MPH REMAIN POSSIBLE THROUGH MIDNIGHT...BUT
WIND SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS.
THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Feb 8, 1:59 PM CST, 53 minutes earlier.

Area forecast discussion, Feb 8, 1:59 PM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
159 PM CST SUN FEB 8 2009

.SHORT TERM....TONIGHT THROUGH MONDAY. PRIMARY FOCUS IN THE SHORT
TERM CENTERS AROUND THE THREAT OF THUNDERSTORMS ALONG WITH WINDS
REACHING TO RIGHT AROUND ADVISORY CRITERIA. EARLY AFTERNOON WATER
VAPOR IMAGERY DEPICTS A DEEP TROUGH OVER THE WESTERN CONUS WITH THE
UPPER VORT MAX EXTENDING FROM THE NORTHERN BAJA REGION OF MEXICO
INTO ARIZONA. LOW LEVEL MOISTURE IS STREAMING NORTHWARD AHEAD OF
ADVANCING TROUGH...WITH 1 PM DEWPOINTS IN THE MID 50S ACROSS NORTH
CENTRAL OKLAHOMA.

WARM MOIST AIR WILL CONTINUE TO STREAM NORTHWARD OVERNIGHT AND
EXPECT RISING TEMPERATURES AND DEWPOINTS THROUGH THE NIGHT. THE
UPPER SHORT WAVE WILL RACE NORTHEAST INTO NEBRASKA AND KANSAS BY
NOON ON MONDAY. FORECAST MODELS ARE CONSISTENT WITH THEIR DEPICTION
OF A STRENGTHENING/DEEPENING SYSTEM THROUGH THE DAY ON MONDAY AS THE
SYSTEM EJECTS OUT OF THE ROCKIES AND TRACKS ACROSS OUR CWA. THE
DISAGREEMENT IS PRIMARILY FOCUSED MORE ON THE DEGREE OF STRENGTHENING
WITH THE NAM SHOWING A SLIGHTLY STRONGER MORE VERTICALLY STACKED
STORM SYSTEM. A STRONGER MORE VERTICALLY STACKED SYSTEM WILL HAVE A
BETTER DRY PUNCH THAT COULD CLEAR CLOUDS FROM OUR EASTERN ZONES AND
ALLOW FOR ENOUGH DESTABILIZATION TO ENHANCE CONVECTIVE POTENTIAL AND
EVEN MAKE AN ISOLATED SEVERE LOW TOPPED MINI SUPERCELL A
POSSIBILITY. THE 12Z NAM IS SHOWING A RATHER CLASSIC LOOKING SET UP
FOR LOW TOPPED MINI SUPERCELLS ACROSS OUR EASTERN CWA WITH THE 12Z
GFS NOT QUITE AS FAVORABLE. DEWPOINTS SHOULD NEAR 50
DEGREES MONDAY MORNING AND THE BIG QUESTION WILL BE HOW STRONG OF A
MID LEVEL DRY PUNCH CAN WE GET...AND WILL THAT ALLOW FOR ENOUGH
CLEARING FOR AT LEAST MARGINAL DESTABILIZATION. IF EVERYTHING WORKED
OUT JUST RIGHT THERE WOULD BE AT LEAST SOME RISK OF A LOW TOPPED
MINI SUPPER CELL WITH SMALL HAIL AND AN ISOLATED TORNADO.
HOWEVER...THERE HAS NEVER BEEN A CONFIRMED TORNADO REPORTED IN
FEBRUARY IN NEBRASKA WITH RECORDS STRETCHING BACK TO AROUND 1950. SO
AS ONE CAN SEE...THE ODDS OF EVERYTHING COMING TOGETHER JUST RIGHT
THIS TIME OF YEAR FOR A TORNADO IN NEBRASKA ARE VERY LOW. THIS VERY
SLIGHT TORNADO THREAT COULD EXIST FROM LATE MONDAY MORNING INTO
EARLY AFTERNOON ALONG THE TRIPLE POINT RIGHT AT THE NORTHWEST EDGE
OF AN ADVANCING MID LEVEL DRY PUNCH/CLEARING LINE. IF THIS WERE NOT
FEBRUARY...WOULD LIKELY NOT EVEN BE WORTH MENTIONING THE POSSIBILITY
AS ITS SO LOW. MORE LIKELY...ISOLATED THUNDERSTORMS ARE A GOOD
POSSIBILITY ON MONDAY AND SEVERAL REPORTS OF SMALL HAIL WOULD NOT BE
TOO SURPRISING.

THE OTHER CONCERN WITH THIS SYSTEM WILL BE THE STRONG WINDS
ASSOCIATED WITH IT. FORECAST GUIDANCE SEEMS UNDERDONE...WHICH IS NOT
TOO UNTYPICAL OF THESE RAPIDLY DEVELOPING STORM SYSTEMS. A
STRENGTHENING SYSTEM WILL OFTEN GIVE YOU A LITTLE MORE WIND THAN
MIGHT BE ANTICIPATED. INITIALLY WIND WILL BE OUT OF THE SOUTH
SOUTHEAST AHEAD OF THE SYSTEM AND BECOME SOUTHWESTERLY DURING THE
AFTERNOON AS THE SYSTEM PASSES BY. STEEP LOW LEVEL LAPSE RATES
ACROSS OUR SOUTHEASTERN CWA ALONG WITH STRONG WINDS A FEW THOUSAND
FEET OFF THE SFC ARE CONCERNING. IN ADDITION...THERE IS A STRONG
PRESSURE GRADIENT DUE TO THE CLOSE PROXIMITY OF THE STRENGTHENING
STORM SYSTEM. THEREFORE...HAVE OPTED TO INCREASE WINDS ABOVE MODEL
GUIDANCE AND WILL ISSUE A WIND ADVISORY FOR MONDAY ACROSS MY MY
SOUTHERN ZONES.

.LONG TERM...TUESDAY THROUGH SUNDAY.  TUESDAY WILL BE IN BETWEEN
SYSTEMS AS THE MONDAY UPPER LOW LIFTS TO THE GREAT LAKES
REGION...WHILE THE NEXT TROUGH DIGS IN THE DESERT SOUTHWEST.
TEMPERATURES WILL BE MILD IN THIS PATTERN AND EXPECT HIGHS TO
AVERAGE IN THE 50S.

THE NEXT UPPER LOW PUSHES EAST FROM THE OKLAHOMA PANHANDLE ACROSS
SOUTHERN KANSAS TUESDAY NIGHT.  THE GFS IS MORE PROGRESSIVE WITH THE
SYSTEM AND TRACKS THE H7 LOW INTO CENTRAL MISSOURI BY 12Z WED
WHEREAS THE ECMWF AND NAM HOLD THE LOW FARTHER WEST INTO EASTERN
KANSAS.  THE GFS HAS BEEN FAIRLY CONSISTENT IN NOT GENERATING MUCH
IN THE WAY OF PCPN FOR OUR CWA WHEREAS THE SLOWER ECMWF/NAM SUGGESTS
OUR SOUTHERN CWA WILL BE ON THE NORTHERN EDGE OF THE DEFORMATION
PCPN TUESDAY NIGHT WITH SOME LINGERING WRAPAROUND PCPN POSSIBLE
EARLY WEDNESDAY MORNING.  HAVE NOT MADE MUCH CHANGE IN THE FORECAST
HERE AS IT STILL APPEARS OUR CWA WILL BE THE NORTHERN BUFFER TO THE
MAIN PCPN SHIELD.  THE RAIN/SNOW MIX IN THE FORECAST STILL LOOKS
REASONABLE BASED ON FORECAST SOUNDINGS WHICH ARE COLD IN THE
MID/UPPER LEVELS BUT WARM NEAR TO ABOVE FREEZING IN THE LOW LEVELS.

WEDNESDAY AND THURSDAY WILL AGAIN BE IN BETWEEN WEATHER SYSTEMS.
THE PASSAGE OF A TROUGH/COOL FRONTAL BOUNDARY TUESDAY NIGHT WILL
USHER IN SOMEWHAT COOLER AIR...AND HIGHS WILL DROP BACK TO THE 40S.
WARMER AIR ADVECTS IN WEDNESDAY NIGHT...BUT THEN ANOTHER COOL FRONT
MOVES THROUGH DURING THE DAY ON THURSDAY AND HIGHS SHOULD AGAIN
AVERAGE IN THE 40S IN NEBRASKA...WITH SOME 50S POSSIBLE IN KANSAS.

ALTHOUGH MODELS WERE FAIRLY CONSISTENT ON THE FRIDAY SYSTEM 24 HOURS
AGO...NOW THEY ARE BEGINNING TO DIVERGE AGAIN WITH THE LATEST GFS
FAVORING A STRONGER CANADIAN/UPPER MIDWEST LOW AND THEREBY KEEPING
THE SOUTHWEST CONUS LOW WEAKER AND FARTHER SOUTH OF OUR CWA.  THE
GFS AND HPC NO LONGER HAVE PCPN FOR OUR CWA...WHEREAS THE 12Z GEM
INDICATES A WIDESPREAD EVENT ACROSS KS...BUT NOT NEBRASKA.  THE 12Z
ECMWF REMAINS CONSISTENT WITH A FAVORABLE TRACK FOR A WIDESPREAD
SNOW EVENT FOR OUR CWA. IN AN EFFORT TO MAINTAIN SOME CONSISTENCY IN
THE FORECAST HAVE OPTED TO LEAVE THE CURRENT FORECAST ALONE AND
FURTHER MONITOR TRENDS OF THIS END OF THE WEEK SYSTEM.

THE WEATHER PATTERN REMAINS PROGRESSIVE AND AFTER THE POTENTIAL
FRIDAY SYSTEM DEPARTS...YET ANOTHER CLOSED LOW OR OPEN TROUGH MAY OR
MAY NOT AFFECT OUR REGION AGAIN AS EARLY AS SUNDAY.  THE 00Z ECMWF
AND HPC FAVOR THIS TIMING HOWEVER THE GFS AND GEM ENSEMBLES HOLD THE
TROUGH BACK TO THE WEST ON SUNDAY.  THE 12Z GFS ALSO SUPPORTS THIS
AND FAVORS MORE OF A SUNDAY NIGHT OR MONDAY TIME FRAME.  GIVEN THAT
THE LATEST OPERATIONAL RUNS ARE NOT IN LINE WITH THE ENSEMBLE
FORECAST AND THE GFS TREND IS FOR A SLOWER TIME FRAME...HAVE OPTED
TO LEAVE SUNDAY DRY ATTM.  WOULD LIKE TO AVOID THE FLIP FLOPPING IN
MODEL TRENDS AS HAS BEEN THE TREND WITH THE MID WEEK SYSTEM TRACK
(TUESDAY NIGHT/WEDNESDAY) AND WHICH IS NOW OCCURRING WITH THE END OF
THE WEEK(FRIDAY) SYSTEM.

&&

.AVIATION...18Z KGRI TAF. IN SHORT...CEILINGS AND VISIBILITIES
WILL GRADUALLY DETERIORATE FROM VFR TO MVFR TO IFR FROM THIS
AFTERNOON INTO TONIGHT AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM
SWINGS TOWARD THE REGION FROM THE DESERT SOUTHWEST. PRECIPITATION
WISE...LITTLE IF ANY RAIN ANTICIPATED THROUGH THIS EVENING...WITH
SHOWERS BECOMING INCREASINGLY LIKELY AFTER MIDNIGHT. THE BULK OF
PRECIPITATION AND IFR CONDITIONS SHOULD FOCUS ON THE LAST 6 HOURS
OF THE FORECAST WITH PERIODS OF MODERATE RAIN LIKELY. AT THIS
JUNCTURE DECIDED TO KEEP MATTERS FAIRLY SIMPLE AND DEFER TO LATER
FORECASTS TO BETTER ADDRESS THE SPECIFICS AND POSSIBLY ADD TEMPO
GROUPS AS THE DETAILS BECOME CLEARER. THERE IS ALSO A CHANCE OF
THUNDERSTORMS WITH THIS SYSTEM...BUT OPTED NOT TO MENTION AS
COVERAGE OF THUNDER EXPECTED TO BE FAIRLY LOW. LAST BUT NOT
LEAST...SOUTHEAST WINDS WILL BE ON THE INCREASE AS THE SURFACE LOW
DEEPENS...AND GUSTS OVER 25 KTS WILL BE COMMON FROM TONIGHT INTO
TOMORROW.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

WESELY/FAY/PFANNKUCH
Hazardous weather outlook, Feb 8, 4:43 AM CST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
443 AM CST SUN FEB 8 2009

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
091200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
443 AM CST SUN FEB 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE MAINLY
BETWEEN TONIGHT AND MONDAY AFTERNOON. LOCALIZED FLOODING WILL BE
POSSIBLE DUE TO THIS RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE MAINLY
BETWEEN TONIGHT AND MONDAY AFTERNOON. LOCALIZED FLOODING WILL BE
POSSIBLE DUE TO THIS RAINFALL.

STRONG SOUTH WINDS ARE EXPECTED MONDAY...ESPECIALLY IN THE
AFTERNOON...AND WILL SHIFT TO THE SOUTHWEST AND WEST ON MONDAY
EVENING ESPECIALLY ALONG AND SOUTH OF INTERSTATE 80. SUSTAINED
WIND SPEEDS NEAR 30 MPH WITH GUSTS OF 35 TO 40 MPH WILL BE
POSSIBLE DURING THIS TIME PERIOD.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT AND
MONDAY...AND MAY CONTAIN SMALL HAIL ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

HEINLEIN

Nearby

Wind Advisories in Nebraska, 2009Wind Advisories in Kansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.